Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 51, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1997, 6:24 PM EDT for Brevard County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1997, 6:24 PM EDT (22:24 UTC)
- Expired
- Jun 19, 1997, 7:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 192226 RRA SVRMLB FLC009-192330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 624 PM EDT THU JUN 19 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AT 615 PM EDT...WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER CENTRAL BREVARD COUNTY FROM INDIAN HARBOUR BEACH TO MELBOURNE AND VIERA. THE STORMS WILL MOVE SOUTH ACROSS THE MELBOURNE/PALM BAY AREA AND ALSO BEACHSIDE AROUND INDIALANTIC AND MELBOURNE BEACH. STORMS TODAY HAVE ALREADY PRODUCE A WIND GUST TO 74 MPH AT PATRICK AIR FORCE BASE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:24 PM EDT, 4 hours earlier.
Area forecast discussion, Jun 19, 2:24 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 223 PM EDT THU JUN 19 1997 CURRENTLY...FEW SHOWERS AND THUNDERSTORMS STARTING TO POP OVER NORTHERN SECTIONS. SATELLITE APPEARS TO SHOW THAT CIRRUS MOTIONS WERE PAINTING A PICTURE OF WEAK UPPER LEVEL CONFLUENT FLOW... ESPECIALLY OVER SOUTHERN SECTIONS. TONIGHT...SLIGHT CHANCE FOR EVENING POPS LOOKS OKAY AS ATMOSPHERE LIKELY TO YIELD LIMITED COVERAGE OF THUNDERSTORMS. FRIDAY/SATURDAY...MODELS SHOW UPPER TROUGH WEAKENING BUT CONTINUING TO EXTEND INTO THE GULF WITH TUTT CELL MOVING SOUTHWESTWARD. THIS SHOULD LESSEN THE AMOUNT OF SUBSIDENCE WITH TIME AS UPPER FLOW TAKES ON SOUTHERLY COMPONENT. PRECIPITABLE WATER VALUES FORECAST CLOSE TO NORMAL. THEREFORE...POPS CLOSER TO CLIMO THAT MODELS SHOW LOOK GOOD. SURFACE RIDGE AXIS NOT PROGGED TO CHANGE A LOT...SO WE SHOULD CONTINUE WITH MOSTLY A WEST/NORTHWEST FLOW AND THE POSSIBILITY OF A SEA BREEZE RIGHT ALONG THE COAST (HOPEFULLY TO TAKE THE EDGE OFF OF LOW/MID 90 READINGS). LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:06 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 49 min |
| Jun 19, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 59 min |
| Jun 19, 7:51 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.